welcome redditors!to snoo-finity ... and beyond!

NBME 24 Answers

nbme24/Block 3/Question#3

A 37-year-old woman with HIV infection is brought ...

Nucleoside reverse transcriptase inhibitor

Login to comment/vote.

 +5  upvote downvote
submitted by neonem(278),

Just had to know that NRTIs (specifically the nucleosides) cause lactic acidosis

brethren_md  Also NRTIs are hepatotoxic, cause the increased liver enzymes seen in the patient. +2  
sherry  Actually, NNRTIs are more well-known for hepatotoxicity. But I guess NRTIs is the next best option for this one. +3  




out of curiosity, why are AST and ALT high? is that saying the NRTI used was diadenosine which led to pancreatitis also?

krewfoo99  AST and ALT will not be elevated in pancreatitis, they will only be increased during liver damage. NRTI causes hepatoxicity (although FA 2018 states NNRTI causes hepatotoxicity, NRTI could also be an option considering the two classes are similar. The hepatoxicity will cause an increase in ALT and AST +  




 +0  upvote downvote
submitted by krewfoo99(10),

NRTI - Bone marrow supression, Lactic Acidosis, Anaemia NNRTI - Hepatotoxicity, rash Integrase inhibitor (tegras) - Myopathy (causing Increased Creatinine Kinase) Protease Inhibitors (navir) - Lipodystrophy, Hyperlycemia, GI intolerance (think of hormonal effecs)

madojo  building off on this... answer choice A would be something like Maraviroc, and B is basically the same thing as A because a fusion inhibitor would be something like Maraviroc where you don't have any interaction with CCR5 and gp120. +